MAUDE Adverse Event Report: LIEBEL-FLARSHEIM INJ. OPTIV DH, W/OEM

LIEBEL-FLARSHEIM INJ. OPTIV DH, W/OEM
Model Number 844007
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Injection Site Reaction (4562)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Overall investigation summary: a complaint was received on optivantage injector 844007 serial number (b)(6) alleging an extravasation due to the injector pressure not being accurate.Additional information was received stating that this is an isolated incident where approximately 2ml of an unspecified contrast agent was extravasated into the patient's tissue, causing swelling and pain.The patient was later discharged with no adverse reactions.Regional service engineer evaluated the injector, conducting verification tests on flow rate and pressure limits.It was determined that the injector was fully operational and was not the cause of the extravasation.The injector was then returned to customer use.Regional service suggests that the cause was the improper placement of the needle.Extravasations are generally caused by the operator.The injector does not have the capability to detect nor prevent an extravasation; however, precautions to minimize the likelihood of an extravasation are provided in the instructions for use.Additionally, the optivantage ifu describes patency check techniques.A review of guerbet's complaint tracking system shows no related complaint activity on this unit.Impact assessment summary: no serious or long term injury to the patient reported imdrf codes: b01; c23; d20, d11.Root / probable cause code: process/methods - inadequate/incorrect procedure.Root / probable cause summary: refer to investigation summary.No defect/malfunction of injector.No additional capa required at this time.Guerbet quality will continue to monitor and trend for similar issues.These trends and issues are reported on during quality metrics review and during the management reviews to consider input for additional corrective action.Disposition summary: unit released for use.
 
Event or Problem Description
This case was reported by a facility in (b)(6) china on 25 september 2024.Details of the case are as described below: setting name: (b)(6).Product name: high pressure injector (optivantage dh) injury: serious injury manifestations: drug extravasation, local subcutaneous edema at the indwelling needle location, and obvious pain.Instrument failure: high pressure injector pressure is not accurate use process: on (b)(6) 2024, the patient underwent cta in the arteries of both lower limbs.The radiology nurse first conducted two unblockage tests, each with a volume of 5ml normal saline and a speed of 4ml/s.The patient had no local swelling with the retention needle and no self-reported pain and discomfort.Normal scanning and injection of contrast agent began after the end of the experiment.When the scan was nearly half over, the machine issued a high pressure alarm, prompting the injection to continue or stop.At this time, the operator found that almost all the injection of contrast agent had been completed, and the scan was completed after the injection was stopped.After the patient returned to the ward, the doctor gave magnesium sulfate wet compress and ice treatment, and on (b)(6) 2024, the patient was discharged after the examination found that the edema had subsided and there were no adverse reactions.Cause analysis: unable to determine event cause analysis description: the drug extravasation, there may be the problem of inaccurate pressure of high pressure injector.Preliminary treatment: notified the operating enterprise, and contacted the factory engineer, agreed to come over for a detailed overhaul of the machine, and let the device pressure test.

Brand Name
INJ. OPTIV DH, W/OEM
Common Device Name
INJ. OPTIV DH, W/OEM
Manufacturer (Section D)
LIEBEL-FLARSHEIM
2111 e. galbraith rd
cincinnati OH 45237
Manufacturer Contact
jacob miller
2111 e. galbraith rd
cincinnati, OH 45237
5139485765
MDR Report Key20522788
Report Number1518293-2024-00018
Device Sequence Number13022713
Product Code IZQ
UDI-Device Identifier10746190002727
UDI-Public0110746190002727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number844007
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown